Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 88, NWS Jacksonville, FL

June 24, 2007Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Jun 24, 2007, 3:13 AM EDT for Suwannee County, Florida. It took effect at Jun 24, 2007, 1:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2007, 3:13 AM EDT (07:13 UTC)
In effect from
Jun 24, 2007, 1:00 PM EDT
Expired
Jun 24, 2007, 5:00 PM EDT
In force
4 hr
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2209 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 240713
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 AM EDT SUN JUN 24 2007

FLZ020>022-242100-
/O.NEW.KJAX.FW.W.0088.070624T1700Z-070624T2100Z/
HAMILTON-SUWANNEE-COLUMBIA-
313 AM EDT SUN JUN 24 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON FOR HAMILTON...SUWANNEE AND COLUBMIA COUNTIES DUE
TO LOW RH VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON. 

AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S 90S AND DEW POINTS
IN THE LOWER 60S WILL AGAIN PRODUCE MINIMUM RELATIVE HUMIDITY
VALUES IN THE 30 TO 35 PERCENT RANGE THIS AFTERNOON. DURATIONS OF
CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE EXPECTED FOR AROUND 4
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.FOR ADDITIONAL FIRE WEATHER INFORMATION...
VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE
INTERNET AT WEATHER.GOV/JAX.

$$

ECZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 24, 2:55 AM EDT, 18 minutes earlier.

Area forecast discussion, Jun 24, 2:55 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 AM EDT SUN JUN 24 2007

...HOT CONDITIONS CONTINUE TODAY WITH ISOLD TSTMS THIS EVENING ALONG
THE I-75 CORRIDOR...

.SHORT TERM...TODAY THROUGH TUESDAY...
TODAY...HOT CONDITIONS WILL CONTINUE AS 500MB RIDGE AXIS OVER THE
FORECAST AREA WILL SLOWLY DRIFT TO THE EAST. MAX TEMPS WILL AGAIN
SOAR INTO THE MID/UPPER 90S. INCREASING MOISTURE AND SHORTWAVE
MOVING UP THE BACK SIDE OF THE RIDGE AXIS LATE THIS AFTERNOON AND
EVENING SHOULD BE ENOUGH TO TRIGGER ISOLD TSTM ACTIVITY ALONG THE
I-75 CORRIDOR THAT WILL CONTINUE UNTIL AROUND MIDNIGHT.

MONDAY AND TUESDAY...LOW LEVEL RIDGE AXIS WILL SET-UP JUST NORTH
OF THE FORECAST AREA AND WILL ALLOW FOR AN INCREASING EASTERLY
FLOW OFF THE ATLANTIC AND THIS WILL KEEP ANY ISOLD TSTM ACTIVITY
PUSHED WELL INLAND OVER THE I-75 CORRIDOR DURING THE AFTN/EVE
HOURS. MAX TEMPS WILL DROP A NOTCH DOWNWARD INTO THE LOWER TO MID
90S DURING THE AFTERNOON HOURS.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...

00Z MODEL RUNS STILL SUPPORTING EASTERLY WAVE MOISTURE MOVING UP
THE FLORIDA PENINSULA ON WED AND THU AND STALLING OVER THE
FORECAST AREA INTO NEXT WEEKEND. THIS SET-UP WILL INCREASE TSTM
COVERAGE INTO THE SCATTERED RANGE ON WEDNESDAY AND INTO THE
SCATTERED TO NUMEROUS RANGE FROM THURSDAY ONWARD. FOR NOW HAVE
CAPPED POPS AROUND 50% THROUGH THE PERIOD ALTHOUGH THEY MAY GO
HIGHER AS WE GET CLOSER TO THE EVENT. MAX TEMPS WILL FALL BACK
DOWN INTO THE UPPER 80S AND LOWER 90S AS MORE CLOUDS AND PCPN WILL
ABOUND.

&&

.AVIATION...VFR CONDITIONS WILL DOMINATE TODAY AND HAVE INCREASED
VSBYS AS LESS FOG COVERAGE IS EXPECTED THE REMAINDER OF TONIGHT INTO
SUNDAY MORNING (DUE TO DRIER AIR MASS IN PLACE). ISOLATED
THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON ALONG THE I-75
CORRIDOR...OTHERWISE DRY CONDITIONS WILL CONTINUE TODAY.

&&

.MARINE...HIGH PRESSURE EXTENDS ACROSS SOUTH-CENTRAL FLORIDA WITH
SURFACE TROUGH ACROSS THE SOUTHEAST STATES. THESE FEATURES ARE
PRESENTING A SOUTH TO SOUTHWEST FLOW ACROSS THE AREA...WITH WINDS
STRONGEST (AROUND 15 KNOTS) ACROSS THE GEORGIA LEGS. SEAS ARE IN THE
1 TO 3 FT RANG. WEAKER WINDS WILL ESTABLISH TOWARDS DAYBREAK AS
AFOREMENTIONED SURFACE TROUGH WEAKENS. A STRONGER AREA OF HIGH
PRESSURE WILL ESTABLISH OVER THE WESTERN ATLANTIC INTO NEXT
WEEK...WITH A DOMINANT EASTERLY ESTABLISHING. NO HEADLINES UNTIL
LATE WEDNESDAY/THURSDAY WHEN AN EASTERLY WAVE IS FORECAST TO IMPACT
THE LOCAL WATERS.

&&

FIRE WEATHER...HAVE DECIDED TO RAISE RED FLAG WARNING TODAY FOR
HAMILTON...SUWANNEE AND COLUMBIA COUNTIES DUE TO MARIGINAL (AROUND 4
HOURS) DURATIONS OF CRITICALLY LOW RH VALUES. TRICKY FORECAST FOR
THE REMAINDER OF NORTHEAST FLORIDA AS RED FLAG CONDITIONS WILL
LIKELY ESTABLISH FOR DURATIONS UPWARDS OF 3 HOURS (JUST SHY OF
DURATION CRITERIA). WILL HEAVILY WORD SYNOPSIS PORTION OF FWF
PRODUCT. OTHERWISE...SLIGHTLY COOLER AFTERNOON TEMPS ARE FORECAST
INTO EARLY NEXT WEEK...WITH POSSIBLE BRIEF DURATIONS OF CRITICALLY
LOW RH VALUES ACROSS INTERIOR NORTHEAST FLORIDA ON MONDAY. RAIN
CHANCES WILL SLIGHTLY INCREASE EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  98  70  95  68 /  10  20  10  10
SSI  90  75  86  75 /  10   0  10  10
JAX  95  70  92  71 /  10   0  10  10
SGJ  90  73  88  74 /  10  10  10  10
GNV  96  69  95  69 /  20  20  10  10
OCF  95  70  95  69 /  20  20  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 5 PM EDT THIS AFTERNOON FOR
     COLUMBIA-HAMILTON-SUWANNEE.

GA...NONE.
AM...NONE.
&&

HESS/ZAPPE
Hazardous weather outlook, Jun 23, 9:10 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 PM EDT SAT JUN 23 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
910 PM EDT SAT JUN 23 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

.DENSE FOG IMPACT...
PATCHY DENSE FOG WILL BE POSSIBLE LATE TONIGHT AND EARLY SUNDAY
MORNING. USE CAUTION AND LOW BEAM HEADLIGHTS IN AREAS OF DENSE FOG.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED SUNDAY
THROUGH TUESDAY WITH A RETURN TO MORE SCATTERED TO NUMEROUS SHOWER
AND THUNDERSTORM ACTIVITY FROM WEDNESDAY THROUGH THE END OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL/SHASHY

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.